Index Support Center Forums Treating Narcolepsy Xyrem – more tired

  • This topic has 9 replies, 5 voices, and was last updated 3 years, 7 months ago by Chrissie. This post has been viewed 1200 times
Viewing 10 posts - 1 through 10 (of 10 total)
  • Author
    Posts
  • #1925
    AvatarElleElle
    Participant

    I started xyrem a couple months ago and was taking 6 grams a night and was stuck at that dose for awhile due to a drug interaction requiring me to taper off the other drug. A little over a week ago I went up to 7.5 grams a night, but my husband was in a panic because he was unable to wake me up one night. Because we have a young child and my husband sometimes has to go out of town on business I decreased my dose to 6.75 grams a night. (With my dr’s approval of course.) It has now been a week on this dose and while I am not having sleep attacks, I am just exhausted all day. I know it can take awhile to get to be really effective, but should I really be more exhausted than my previous dose at this point?

    #1935
    TheRabbitKingTheRabbitKing
    Keymaster

    Unfortunately, I dont think you are at the therapeutic level yet. Some people have to titrate more slowly than others but 6 months is a long time. Id say if you reach 9-10 months and still havent made it to 8g, it might be time to revisit other options. Sorry you are having a rough go with it. Some seem to tolerate it well, some its way too much for them, even some it doesnt effect at all.

    My current jam: Anathema - Springfield

    #1948
    AvatarElleElle
    Participant

    Well, just to clarify, I have been on it for about 2 months and this dose for a week. I don’t know if I’ll be able to go higher than this dose unfortunately because I can’t afford to sleep through a fire or something if I’m alone with my daughter.

    #1951
    MWNMWN
    Participant

    I can commiserate with your day symptoms after taking Xyrem.

    I dont know what your sleep schedule is, but before Xyrem I would sleep 12-14 hours a day in one block.
    Once I started taking xyrem

    I found the medicine would wake me up after it wore off, so my sleep dropped drastically to 6 hours a day. The X was better sleep so I didn’t need naps but boy was I tired when nuvigil wore off.

    The thing is if i was able to nap off of xyrem, or sleep 12 hours a day, I was probably a little bit more awake during the day then when i was only sleeping for 7 on xyrem.

    Not sure if this matches your experience or not, food for thought maybe.

    #1953
    TheRabbitKingTheRabbitKing
    Keymaster

    Xyrem does create a lot of practical/logistical issues like this. When I took it, I lived alone which could be viewed as a good thing, since no one depended on me, but it was also kinda nerve-wracking because if I had a bad reaction to it or something bad happened and I slept through it, there was no one who could give me help or anything. So every time I went up in dosage I was kinda thinking “Well, here’s hoping I wake up tomorrow” *gulps Xyrem*

    My current jam: Anathema - Springfield

    #1965
    AvatarElleElle
    Participant

    I can commiserate with your day symptoms after taking Xyrem.
    I dont know what your sleep schedule is, but before Xyrem I would sleep 12-14 hours a day in one block. Once I started taking xyrem
    I found the medicine would wake me up after it wore off, so my sleep dropped drastically to 6 hours a day. The X was better sleep so I didn’t need naps but boy was I tired when nuvigil wore off.
    The thing is if i was able to nap off of xyrem, or sleep 12 hours a day, I was probably a little bit more awake during the day then when i was only sleeping for 7 on xyrem.
    Not sure if this matches your experience or not, food for thought maybe.

    My sleep schedule is about the same as it used to be. I used to sleep 8 hours a night pre-xyrem. On the 6 gram dose it cut me back to 5-6 hours, but this slightly higher dose is giving me 8 hours again. I do get what you mean though. I don’t need the naps, but I’m a bit slower overall and especially after the provigil wears off. I am switching to ritalin because I can’t stand the provigil so maybe that will make things better.

    #1967
    AvatarElleElle
    Participant

    Xyrem does create a lot of practical/logistical issues like this. When I took it, I lived alone which could be viewed as a good thing, since no one depended on me, but it was also kinda nerve-wracking because if I had a bad reaction to it or something bad happened and I slept through it, there was no one who could give me help or anything. So every time I went up in dosage I was kinda thinking “Well, here’s hoping I wake up tomorrow” *gulps Xyrem*

    It’s definitely a scary drug. I can’t imagine having to do it alone. I guess I’ll find out when my husband has to go away. Sometimes I hear noises and can’t figure out if they’re real or not and it’s a bit freaky. We’ll see how that works out.

    #1972
    TheRabbitKingTheRabbitKing
    Keymaster

    You’re strong enough. I mean you’re a mom with N so you must be. You got this. 🙂

    My current jam: Anathema - Springfield

    #1990
    RemmymaRemmyma
    Participant

    I don’t take Xyrem but I can relate being a mom and afraid of not waking up in the event of an emergency or simply when your child needs you. What I told my daughter to do (since she was about 4 y/o) if I was ever asleep and she couldn’t wake me up was to “pinch” me. Typically it’s really hard to wake me up if I take a daytime nap, but I found that a hard pinch will work. It may or may not work for you, I’m not sure how old your child is but I can definitely sympathize and understand your fear of not being able to wake up for your child. Hang in there and I hope all works out for you!

    #2039
    AvatarChrissie
    Participant

    I used to sleep 12 hours too before Xyrem. Now its 7hr +/- 30 min. I do miss sleeping in late on weekends. Now Xyrem wakes me up or my town’s lawn people. I prefer the wake up after 4 hours post dose. However, sometimes I’ll have a crappy Xyrem week, where doses only last 3hrs each dose. This has been my past few days.

Viewing 10 posts - 1 through 10 (of 10 total)
  • You must be logged in to reply to this topic.